# SDR CA131212008

- Difficulty date: December 6, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Curtis C46FAIRLIFT
- Aircraft time: 31,218 hours
- Engine: Pwa R280051M1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part serial: FPO84433
- Condition: Loose
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: A, J
- Precautionary procedure: O

## Discrepancy

(CAN) THE NR 1 CYLINDER  STUD BACKED OUT OF THE ROCKER BOX ASSY, ALLOWING OIL TO EXIT ONTO EXHAUST. THE OIL LIT ON FIRE AND ACTIVATED THE FIRE WARNING.  TAKEOFF WAS ABORTED BELOW 50 KNOTS.  THE ENGINE WAS NEWLY O/H, WITH 59.3 HOURS.  DURING BUILD UP, THE .3750 STUDS THAT EXTEND INTO THE ROCKER BOX ON ALL 18 CYLINDERS WERE SECURED BY WASHER AND LOCKNUT.  IN THIS CASE THE STUD, WASHER AND NUT BACKED OUT IN ONE PIECE AND WAS RECOVERED.
